MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES
Model Number CDS0601-XTR
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 10/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a mitraclip procedure was performed to treat degenerative mitral regurgitation (mr) with a grade of 4 and prolapsed posterior leaflet.A steerable guide catheter (sgc) and a mitraclip xtr was inserted without issues.It was noted that during the procedure, during manipulation of the sgc, there was insufficient sensitivity, preventing precise control.Grasping was performed with the mitraclip xtr.However, the clip was unable to firmly grasp the leaflets.The clip was ultimately implanted.To further decrease mr, a second clip, a mitraclip xtr was inserted and deployed on the mitral valve, reducing mr to a grade of 1-2.On (b)(6) 2025, an echocardiogram was performed and revealed that the clip had detached from one leaflet and remained attached to the other leaflet (single leaflet device attachment/slda), causing mr to increase.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to the reported incomplete coaptation or difficult or delayed positioning (leaflet grasping).Additionally, a review of the complaint history did not indicate a lot-specific quality issue.Based on available information, the reported incomplete coaptation appears to be related to a combination of challenging patient anatomy (thin leaflets, complex structure) and procedural conditions (issues with sgc handling).The reported difficult or delayed positioning appears to be related to challenging patient anatomy.The reported mitral regurgitation is a cascading event of the incomplete coaptation.The reported patient effect of mitral regurgitation, as listed in the mitraclip system instructions for use, is a known possible complication associated with mitraclip procedures.The reported serious injury/ illness/ impairment was a result of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
MITRACLIP
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23569469
Report Number2135147-2025-06672
Device Sequence Number10173136
Product Code NKM
UDI-Device Identifier08717648226366
UDI-Public(01)08717648226366(17)260605(10)50605R1053
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/05/2026
Device Model NumberCDS0601-XTR
Device Catalogue NumberCDS0601-XTR
Device Lot Number50605R1053
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date11/17/2025
Supplement Report FDA Received Date01/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STEERABLE GUIDE CATHETER.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown